MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INTROSYTE-N 26 GA (1.9F); CATHETER INTRODUCER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INTROSYTE-N 26 GA (1.9F); CATHETER INTRODUCER
Model Number 384021
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter addr 1: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd introsyte-n¿ 26 ga (1.9f) experienced a sheath that did not split as intended, and device damage while still considered operable.The following information was provided by the initial reporter: during the installation of an epicutaneo-caval catheter, the introducer, when the catheter is in place, did not come apart in two by the wings as it is normally designed.Clinical consequences: the treatment was prolonged by 20 minutes, the time to repair the pierced catheter.Conservative measures and actions taken: intervention of the doctor with forceps and scissors to remove the introducer which pierced the freshly placed catheter and caused a leak on this one.
 
Additional Manufacturer Narrative
H6: investigation: since no samples displaying the condition reported were available for examination, we were unable to fully investigate this incident.A device history record review showed no non-conformances associated with this issue during the production of this batch.The complaint could not be confirmed and the root cause is undetermined.
 
Event or Problem Description

Brand Name
BD INTROSYTE-N 26 GA (1.9F)
Common Device Name
CATHETER INTRODUCER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key12346389
Report Number1710034-2021-00728
Device Sequence Number11746910
Product Code DYB
UDI-Device Identifier50382903840217
UDI-Public50382903840217
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K974764
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2023
Device Model Number384021
Device Catalogue Number384021
Device Lot Number1005635
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/22/2021
Supplement Date Received by Manufacturer09/22/2021
Initial Report FDA Received Date08/20/2021
Supplement Report FDA Received Date10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1